Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 18, 2015, 8:47 PM EDT for Glascock County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2015, 8:47 PM EDT (00:47 UTC)
- Expired
- Jul 18, 2015, 9:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Glascock County, GA
The radar
The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1770 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
246
WWUS82 KFFC 190047
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
847 PM EDT SAT JUL 18 2015
GAZ062-075-190115-
GLASCOCK GA-WARREN GA-
847 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR GLASCOCK AND WARREN COUNTIES
UNTIL 915 PM EDT...
AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WARRENTON...MOVING SOUTHEAST AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...NICKEL SIZED HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WARRENTON...GIBSON...REESE...BEALL SPRINGS AND BASTONVILLE.
LAT...LON 3327 8243 3318 8257 3327 8277 3343 8266
3338 8254 3335 8255 3336 8253 3334 8250
3334 8245 3331 8239
TIME...MOT...LOC 0047Z 303DEG 10KT 3332 8265
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 7:33 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 18, 7:33 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 733 PM EDT SAT JUL 18 2015 .PREV DISCUSSION... /ISSUED 306 PM EDT SAT JUL 18 2015/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... EASTERN PERIPHERY OF THE UPPER RIDGE POSITIONED OVER THE SOUTHEAST... ALLOWING WEAK IMPULSES TO FOCUS SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE SOUTHERN APPALACHIANS. HAVE CONTINUED TO ADVERTISE SLIGHT CHANCE TO CHANCE POPS EACH AFTERNOON AND EVENING...BUT WITH NO REALLY DEFINED FEATURES IN THE UPPER FLOW...STORMS ARE POSSIBLE ANYWHERE IN THE CWA. HOT TEMPERATURES CONTINUE...AND WITH MODELS HINTING AT SLIGHTLY WARMER TEMPERATURES IN THIS SET OF MODEL RUNS FOR SUNDAY...A LARGER AREA OF CRITICAL HEAT INDEX VALUES ARE POSSIBLE. WILL ALLOW THE OVERNIGHT SHIFT TO EVALUATE LATEST GUIDANCE AND MODEL TRENDS TO DETERMINE THE EXTENT OF THE HEAT INDEX AREA...BUT A HEAT ADVISORY WILL BE NECESSARY. 31 LONG TERM /MONDAY THROUGH SATURDAY/... ONLY MINOR ADJUSTMENTS MADE TO THE LONG TERM FORECAST GRIDS FOR THIS CYCLE. MODEL TRENDS CONTINUE TO SUPPORT TEMPERATURES AT OR ABOVE SEASONAL NORMALS AND SCATTERED...GENERALLY DIURNAL...THUNDERSTORM DEVELOPMENT EACH DAY THROUGH THE PERIOD. PLEASE SEE THE PREVIOUS LONG TERM FORECAST DISCUSSION BELOW. 20 PREVIOUS LONG TERM FORECAST DISCUSSION /SUNDAY NIGHT THROUGH FRIDAY/... MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM PERIOD. UPPER LEVEL RIDGING DOMINATES THE GULF COAST STATES...AND MODELS ARE NOW KEEPING NEARLY ZONAL FLOW ACROSS THE FORECAST AREA. A WEAK SURFACE FRONT APPROACHES THE FORECAST AREA...BUT WASHES OUT ACROSS NORTH GA. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE DURING PEAK HEATING HOURS. AFTERNOON HIGHS WILL CONTINUE IN THE MID 90S THROUGH THE WEEK. ATWELL && .AVIATION... 00Z UPDATE... WILL HAVE TO WATCH CONVECTION TO THE NW CLOSELY. OTHERWISE...DIURNAL CU AND SCT SHRA/TSRA EXPECTED TOMORROW AFTERNOON. CHANCES ARE TOO SMALL TO MENTION AT THIS TIME. WINDS SHOULD REMAIN ON THE WEST SIDE. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE WITH CONVECTION. HIGH CONFIDENCE REMAINING ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 98 74 97 / 20 30 20 20 ATLANTA 76 95 77 94 / 20 30 10 30 BLAIRSVILLE 68 90 69 89 / 20 30 10 30 CARTERSVILLE 73 96 72 94 / 20 30 10 20 COLUMBUS 77 97 77 96 / 20 30 20 30 GAINESVILLE 75 95 75 94 / 20 30 10 20 MACON 75 98 75 98 / 20 30 20 30 ROME 73 96 73 96 / 20 30 10 20 PEACHTREE CITY 73 95 72 94 / 20 30 10 30 VIDALIA 75 97 75 97 / 20 30 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 18, 12:00 PM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1200 PM EDT SAT JUL 18 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1200 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA...MAINLY BETWEEN 2 PM AND 8 PM. WEATHER HAZARDS EXPECTED... OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS SUNDAY THROUGH THURSDAY. STRONG GUSTY WINDS... FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 18, 7:32 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EDT SAT JUL 18 2015
GAZ020-031-032-190015-
COBB GA-PAULDING GA-BARTOW GA-
732 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR COBB...PAULDING AND BARTOW
COUNTIES UNTIL 815 PM EDT...
AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CARTERSVILLE...MOVING SOUTH AT 15 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...DALLAS...KENNESAW...ACWORTH...EUHARLEE...EMERSON...
BURNT HICKORY RIDGE...DUE WEST...NEW HOPE...CROSS ROADS AND
STILESBORO.
LAT...LON 3423 8477 3399 8459 3389 8489 3405 8494
3408 8492 3408 8495 3415 8497
TIME...MOT...LOC 2332Z 337DEG 13KT 3413 8484Special weather statement, Jul 18, 7:57 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 PM EDT SAT JUL 18 2015
GAZ030-031-041-190030-
PAULDING GA-HARALSON GA-POLK GA-
757 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR PAULDING...HARALSON AND POLK
COUNTIES UNTIL 830 PM EDT...
AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARAGON...OR 9 MILES EAST OF CEDARTOWN...
MOVING EAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...NICKEL SIZED HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROCKMART...ARAGON...BRASWELL...YORKVILLE...FISH CREEK...VAN WERT...
ANTIOCH...SENEY AND EUBANK LAKE.
LAT...LON 3409 8516 3408 8515 3409 8512 3407 8495
3385 8488 3386 8520
TIME...MOT...LOC 2357Z 281DEG 16KT 3402 8508Special weather statement, Jul 18, 8:34 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
834 PM EDT SAT JUL 18 2015
GAZ031-032-043-190100-
COBB GA-PAULDING GA-DOUGLAS GA-
834 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR COBB...PAULDING AND DOUGLAS
COUNTIES UNTIL 900 PM EDT...
AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HIRAM...OR NEAR DALLAS...MOVING SOUTHEAST AT
20 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DOUGLASVILLE...DALLAS...SMYRNA...POWDER SPRINGS...AUSTELL...HIRAM...
LITHIA SPRINGS...CHAPEL HILL...SWEETWATER CREEK STATE PARK...
BROWNSVILLE...MABLETON AND NEW GEORGIA.
LAT...LON 3381 8495 3394 8489 3387 8454 3375 8458
3365 8469
TIME...MOT...LOC 0034Z 294DEG 20KT 3386 8482Local storm report, Jul 18, 8:44 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG CARTERSVILLE 34.17N 84.80W
07/18/2015 BARTOW GA 911 CALL CENTER
SEVERAL TREES DOWN INCLUDING ONE ON A HOUSE.
&&
EVENT NUMBER FFC1500557
BAKERLocal storm report, Jul 18, 8:47 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
847 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND DMG ACWORTH 34.07N 84.68W
07/18/2015 COBB GA 911 CALL CENTER
SEVERAL TREES DOWN.
&&
EVENT NUMBER FFC1500558
BAKERSpecial weather statement, Jul 18, 8:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
847 PM EDT SAT JUL 18 2015
GAZ062-075-190115-
GLASCOCK GA-WARREN GA-
847 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR GLASCOCK AND WARREN COUNTIES
UNTIL 915 PM EDT...
AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WARRENTON...MOVING SOUTHEAST AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...NICKEL SIZED HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WARRENTON...GIBSON...REESE...BEALL SPRINGS AND BASTONVILLE.
LAT...LON 3327 8243 3318 8257 3327 8277 3343 8266
3338 8254 3335 8255 3336 8253 3334 8250
3334 8245 3331 8239
TIME...MOT...LOC 0047Z 303DEG 10KT 3332 8265The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:34 PM EDT | Special Weather Statement | FFC | Douglas, Paulding | 26 min |
| Jul 19, 4:03 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 38 more | 15 hr |
| Jul 19, 12:50 PM EDT | Special Weather Statement | FFC | Fulton | 25 min |
| Jul 19, 1:32 PM EDT | Special Weather Statement | FFC | Coweta | 28 min |
| Jul 19, 1:53 PM EDT | Special Weather Statement | FFC | Fayette | 37 min |
| Jul 19, 2:03 PM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 46 more | 29 hr |
| Jul 19, 2:06 PM EDT | Special Weather Statement | FFC | Henry | 24 min |
| Jul 19, 2:12 PM EDT | Special Weather Statement | FFC | Haralson | 33 min |
| Jul 19, 2:33 PM EDT | Special Weather Statement | FFC | Carroll | 27 min |
| Jul 19, 2:37 PM EDT | Special Weather Statement | FFC | Henry | 23 min |
| Jul 19, 2:46 PM EDT | Special Weather Statement | FFC | Douglas | 29 min |
| Jul 19, 2:55 PM EDT | Special Weather Statement | FFC | Carroll | 35 min |
| Jul 19, 2:57 PM EDT | Special Weather Statement | FFC | Butts | 33 min |
| Jul 19, 3:04 PM EDT | Special Weather Statement | FFC | Coweta | 26 min |
| Jul 19, 3:07 PM EDT | Special Weather Statement | FFC | Fulton | 23 min |
| Jul 19, 3:31 PM EDT | Special Weather Statement | FFC | Polk | 29 min |
| Jul 19, 4:14 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Jul 19, 4:17 PM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
| Jul 19, 4:25 PM EDT | Special Weather Statement | FFC | Paulding | 35 min |
| Jul 19, 4:36 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 24 min |
| Jul 19, 4:42 PM EDT | Special Weather Statement | FFC | Taylor | 33 min |
| Jul 19, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Schley, Taylor | 42 min |
| Jul 19, 4:55 PM EDT | Special Weather Statement | FFC | Bartow | 35 min |
| Jul 19, 4:59 PM EDT | Special Weather Statement | FFC | Greene, Morgan | 31 min |
| Jul 19, 5:05 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Treutlen, Wheeler | 25 min |
| Jul 19, 5:12 PM EDT | Special Weather Statement | FFC | Sumter | 33 min |
| Jul 19, 5:28 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Jul 19, 5:32 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 43 min |
| Jul 19, 5:36 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens | 24 min |
| Jul 19, 5:45 PM EDT | Special Weather Statement | FFC | Bleckley | 45 min |
| Jul 19, 5:50 PM EDT | Special Weather Statement | FFC | Sumter | 25 min |
| Jul 19, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 35 min |
| Jul 19, 6:01 PM EDT | Special Weather Statement | FFC | Laurens | 44 min |
| Jul 19, 6:16 PM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| Jul 19, 6:23 PM EDT | Special Weather Statement | FFC | Dodge | 37 min |
| Jul 19, 6:34 PM EDT | Special Weather Statement | FFC | Crisp | 41 min |
| Jul 19, 6:46 PM EDT | Special Weather Statement | FFC | Treutlen | 29 min |
| Jul 19, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | Crisp | 40 min |
| Jul 19, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 50 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.